July  2018, 17(4): 1681-1721. doi: 10.3934/cpaa.2018081

On the local wellposedness of free boundary problem for the Navier-Stokes equations in an exterior domain

1. 

Department of Mathematics and Reseach Institute of Science and Engineering, Waseda University, Ohkubo 3-4-1, Shinjuku-ku, Tokyo 169-8555, Japan

2. 

Deparment of Mechanical Engineering and Materials Science University of Pittsburgh, USA

Received  February 2017 Revised  July 2017 Published  April 2018

Fund Project: Partially supported by JSPS@Grant-in-aid for Scientific Research (A) -17H0109, Top Global University Project, and JSPS program of the Japanese-German Graduate Externship.

This paper deals with the local well-posedness of free boundary problems for the Navier-Stokes equations in the case where the fluid initially occupies an exterior domain $Ω$ in $N$-dimensional Euclidian space $\mathbb{R}^N$.

Citation: Yoshihiro Shibata. On the local wellposedness of free boundary problem for the Navier-Stokes equations in an exterior domain. Communications on Pure and Applied Analysis, 2018, 17 (4) : 1681-1721. doi: 10.3934/cpaa.2018081
References:
[1]

H. Abels, The initial-value problem for the Navier-Stokes equations with a free surface in $L^q$-Sobolev spaces, Adv. Differential Eqns., 10 (2005), 45-64. 

[2]

H. Amann, Linear and Quasilinear Parabolic Problems, Vol. Ⅰ. Birkhäuser, Basel, 1995.

[3]

J. T. Beale, The initial value problem for the Navier-Stokes equations with a free boundary, Comm. Pure Appl. Math., 31 (1980), 359-392. 

[4]

J. T. Beale, Large time regularity of viscous surface waves, Arch. Rat. Mech. Anal., 84 (1984), 307-352. 

[5]

J. T. Beale and T. Nishida, Large time behavior of viscous surface waves, Lecture Notes in Numer. Appl. Anal., 8 (1985), 1-14. 

[6]

D. Bothe and J. Prüss, $L_p$ theory for a class of non-Newtonian fluids, SIAM J. Math. Anal., 39 (2007), 379-421. 

[7]

A. P. Calderón, Lebesgue spaces of differentiable functions and distributions, Proc. Symp. in Pure Math., 4 (1961), 33-49. 

[8]

Y. Enomoto and Y. Shibata, On the $\mathcal{R}$-sectoriality and its application to some mathematical study of the viscous compressible fluids, Funkcial. Ekvac., 56 (2013), 441-505. 

[9]

G. P. Galdi, An Introduction to the Mathematical Theory of the Navier-Stokes Equations, Steady State Problem, Second Edition, Springer Monographs, Springer, 2011.

[10]

Y. Hataya and S. Kawashima, Decaying solution of the Navier-Stokes flow of infinite volume without surface tension, Nonlinear Anal., 71 (2009), 2535-2539. 

[11]

Y. Hataya, A remark on Beal-Nishida's paper, Bull. Inst. Math. Acad. Sin. (N.S.), 6 (2011), 293-303. 

[12]

I. Sh. Mogilevskii, Estimates of solutions of a general intial-boundary value problem for the linear nonstationary system of Navier-Stokes equations in a half-space, Zap Nauchn. Sem. LOMI., 84 (1979), 147-173. 

[13]

I. Sh. Mogilevskii, Solvability of a general boundary value problem for a linearized nonstationary system of Navier-Stokes equations, Zap Nauchn. Sem. LOMI., 110 (1981), 105-119. 

[14]

P. B. Mucha and W. Zajączkowski, On the existence for the Cauchy-Neumann problem for the Stokes system in the Lp-framework, Studia Math., 143 (2000), 75-101. 

[15]

T. Nishida, Equations of fluid dynamics -free surface problems, Comm. Pure Appl. Math., 39 (1986), 221-238. 

[16]

J. Prüss and G. Simonett, Moving Interfaces ad Quasilinear Parabolic Evolution Equations, Monographs in Mathematics, vol. 105, Birkhäuser, 2016.

[17]

T. Runst and W. Sickel, Sobolev Spaces of Fractional Order, Nemytskij Operators, and Nonlinear Partial Differential Equations, Walter de Gruyter, Berlin, New York, 1996.

[18]

H. Saito and Y. Shibata, On the global wellposedness of free boundary problem for the Navier Stokes systems with surface tension, Preprint.

[19]

M. Schonbek and Y. Shibata, On a global well-posedness of strong dynamics of incompressible nematic liquid crystals in ${\mathbb{R}^N}$, J. Evol. Equ., (2017), 537-550.  doi: 10.1007/s00028-016-0358-y.

[20]

Y. Shibata, On the $\mathcal{R}$-boundedness of solution operators for the Stokes equations with free boundary condition, Diff. Int. Eqns., 27 (2014), 313-368. 

[21]

Y. Shibata, On some free boundary problem of the Navier-Stokes equations in the maximal Lp-Lq regularity class, J. Differential Equations., 258 (2015), 4127-4155. 

[22]

Y. Shibata, On the $\mathcal{R}$-bounded solution operators in the study of free boundary problem for the Navier-Stokes equations, in Mathematical Fluid Dynamics, Present and Futureh Tokyo, Japan, November 2014 (ed. Y. Shibata and Y. Suzuki), Springer Proceedings in Mathematics & Statistics, Vol. 183, (2016), 203-285.

[23]

Y. Shibata, Global well-posedness of unsteady motion of viscous incompressible capillary liquid bounded by a free surface, Evolution Equations and Control Theory, 7 (2018), 117-152. 

[24]

Y. Shibata, Global wellposedness for the free boundary problem of the Navier-Stokes equations in an exterior domain, Fluid Mech. Res. Int. , 1 (2017), 00008. DOI: 10.15406/fimrij.2017.01.00008.

[25]

Y. Shibata, On Lp-Lq decay estimate for Stokes equations with free boundary condition in an exterior domain, Accepted for publication in Asymptotic Analysis.

[26]

Y. Shibata and S. Shimizu, On a resolvent estimate for the Stokes system with Neumann boundary condition, Diff. Int. Eqns., 16 (2003), 385-426. 

[27]

Y. Shibata and S. Shimizu, Decay properties of the Stokes semigroup in exterior domains with Neumann boundary condition, J. Math. Soc. Japan, 59 (2007), 1-34. 

[28]

Y. Shibata and S. Shimizu, On the Lp-Lq maximal regularity of the Neumann problem for the Stokes equations in a bounded domain, J. Reine Angew. Math., 615 (2008), 157-209. 

[29]

C. G. Simader and H. Sohr, The Dirichlet Problem for the Laplacian in Bounded and Unbounded Domain, Pitmann Research Notes in Mathematics Series 360, Addison Wesley Longman Limited, 1996.

[30]

V. A. Solonnikov, On the transient motion of an isolated volume of viscous incompressible fluid, Math. USSR Izvestiya, 31 (1988), 381-405. 

[31]

V. Solonnikov, Unsteady motion of a finite mass of fluid, bounded by a free surface, J. Soviet Math., 40 (1988), 672-685. 

[32]

O. Steiger, On Navier-Stokes equations with first order boundary conditions, J. Math. Fluid Mech., 8 (2006), 456-481. 

[33]

H. Tanabe, Functional Analytic Methods for Partial Differential Equations, Pure and Applied Mathematics, A Series of Monographs and Textbooks, Marcel Dekker, Inc. New York·Basel, 1997.

[34]

N. Tanaka, Global existence of two phase non-homogeneous viscous incompressible weak fluid flow, Commun. Partial Differential Equations, 18 (1993), 41-81. 

[35]

A. Tani, Small-time existence for the three-dimensional incompressible Navier-Stokes equations with a free surface, Arch. Rat. Mech. Anal., 133 (1996), 299-331. 

[36]

A. Tani and N. Tanaka, Large time existence of surface waves in incompressible viscous fluids with or without surface tension, Arch. Rat. Mech. Anal., 130 (1995), 303-314. 

[37]

L. Weis, Operator-valued Fourier multiplier theorems and maximal Lp-regularity, Math. Ann., 319 (2001), 735-758. 

show all references

References:
[1]

H. Abels, The initial-value problem for the Navier-Stokes equations with a free surface in $L^q$-Sobolev spaces, Adv. Differential Eqns., 10 (2005), 45-64. 

[2]

H. Amann, Linear and Quasilinear Parabolic Problems, Vol. Ⅰ. Birkhäuser, Basel, 1995.

[3]

J. T. Beale, The initial value problem for the Navier-Stokes equations with a free boundary, Comm. Pure Appl. Math., 31 (1980), 359-392. 

[4]

J. T. Beale, Large time regularity of viscous surface waves, Arch. Rat. Mech. Anal., 84 (1984), 307-352. 

[5]

J. T. Beale and T. Nishida, Large time behavior of viscous surface waves, Lecture Notes in Numer. Appl. Anal., 8 (1985), 1-14. 

[6]

D. Bothe and J. Prüss, $L_p$ theory for a class of non-Newtonian fluids, SIAM J. Math. Anal., 39 (2007), 379-421. 

[7]

A. P. Calderón, Lebesgue spaces of differentiable functions and distributions, Proc. Symp. in Pure Math., 4 (1961), 33-49. 

[8]

Y. Enomoto and Y. Shibata, On the $\mathcal{R}$-sectoriality and its application to some mathematical study of the viscous compressible fluids, Funkcial. Ekvac., 56 (2013), 441-505. 

[9]

G. P. Galdi, An Introduction to the Mathematical Theory of the Navier-Stokes Equations, Steady State Problem, Second Edition, Springer Monographs, Springer, 2011.

[10]

Y. Hataya and S. Kawashima, Decaying solution of the Navier-Stokes flow of infinite volume without surface tension, Nonlinear Anal., 71 (2009), 2535-2539. 

[11]

Y. Hataya, A remark on Beal-Nishida's paper, Bull. Inst. Math. Acad. Sin. (N.S.), 6 (2011), 293-303. 

[12]

I. Sh. Mogilevskii, Estimates of solutions of a general intial-boundary value problem for the linear nonstationary system of Navier-Stokes equations in a half-space, Zap Nauchn. Sem. LOMI., 84 (1979), 147-173. 

[13]

I. Sh. Mogilevskii, Solvability of a general boundary value problem for a linearized nonstationary system of Navier-Stokes equations, Zap Nauchn. Sem. LOMI., 110 (1981), 105-119. 

[14]

P. B. Mucha and W. Zajączkowski, On the existence for the Cauchy-Neumann problem for the Stokes system in the Lp-framework, Studia Math., 143 (2000), 75-101. 

[15]

T. Nishida, Equations of fluid dynamics -free surface problems, Comm. Pure Appl. Math., 39 (1986), 221-238. 

[16]

J. Prüss and G. Simonett, Moving Interfaces ad Quasilinear Parabolic Evolution Equations, Monographs in Mathematics, vol. 105, Birkhäuser, 2016.

[17]

T. Runst and W. Sickel, Sobolev Spaces of Fractional Order, Nemytskij Operators, and Nonlinear Partial Differential Equations, Walter de Gruyter, Berlin, New York, 1996.

[18]

H. Saito and Y. Shibata, On the global wellposedness of free boundary problem for the Navier Stokes systems with surface tension, Preprint.

[19]

M. Schonbek and Y. Shibata, On a global well-posedness of strong dynamics of incompressible nematic liquid crystals in ${\mathbb{R}^N}$, J. Evol. Equ., (2017), 537-550.  doi: 10.1007/s00028-016-0358-y.

[20]

Y. Shibata, On the $\mathcal{R}$-boundedness of solution operators for the Stokes equations with free boundary condition, Diff. Int. Eqns., 27 (2014), 313-368. 

[21]

Y. Shibata, On some free boundary problem of the Navier-Stokes equations in the maximal Lp-Lq regularity class, J. Differential Equations., 258 (2015), 4127-4155. 

[22]

Y. Shibata, On the $\mathcal{R}$-bounded solution operators in the study of free boundary problem for the Navier-Stokes equations, in Mathematical Fluid Dynamics, Present and Futureh Tokyo, Japan, November 2014 (ed. Y. Shibata and Y. Suzuki), Springer Proceedings in Mathematics & Statistics, Vol. 183, (2016), 203-285.

[23]

Y. Shibata, Global well-posedness of unsteady motion of viscous incompressible capillary liquid bounded by a free surface, Evolution Equations and Control Theory, 7 (2018), 117-152. 

[24]

Y. Shibata, Global wellposedness for the free boundary problem of the Navier-Stokes equations in an exterior domain, Fluid Mech. Res. Int. , 1 (2017), 00008. DOI: 10.15406/fimrij.2017.01.00008.

[25]

Y. Shibata, On Lp-Lq decay estimate for Stokes equations with free boundary condition in an exterior domain, Accepted for publication in Asymptotic Analysis.

[26]

Y. Shibata and S. Shimizu, On a resolvent estimate for the Stokes system with Neumann boundary condition, Diff. Int. Eqns., 16 (2003), 385-426. 

[27]

Y. Shibata and S. Shimizu, Decay properties of the Stokes semigroup in exterior domains with Neumann boundary condition, J. Math. Soc. Japan, 59 (2007), 1-34. 

[28]

Y. Shibata and S. Shimizu, On the Lp-Lq maximal regularity of the Neumann problem for the Stokes equations in a bounded domain, J. Reine Angew. Math., 615 (2008), 157-209. 

[29]

C. G. Simader and H. Sohr, The Dirichlet Problem for the Laplacian in Bounded and Unbounded Domain, Pitmann Research Notes in Mathematics Series 360, Addison Wesley Longman Limited, 1996.

[30]

V. A. Solonnikov, On the transient motion of an isolated volume of viscous incompressible fluid, Math. USSR Izvestiya, 31 (1988), 381-405. 

[31]

V. Solonnikov, Unsteady motion of a finite mass of fluid, bounded by a free surface, J. Soviet Math., 40 (1988), 672-685. 

[32]

O. Steiger, On Navier-Stokes equations with first order boundary conditions, J. Math. Fluid Mech., 8 (2006), 456-481. 

[33]

H. Tanabe, Functional Analytic Methods for Partial Differential Equations, Pure and Applied Mathematics, A Series of Monographs and Textbooks, Marcel Dekker, Inc. New York·Basel, 1997.

[34]

N. Tanaka, Global existence of two phase non-homogeneous viscous incompressible weak fluid flow, Commun. Partial Differential Equations, 18 (1993), 41-81. 

[35]

A. Tani, Small-time existence for the three-dimensional incompressible Navier-Stokes equations with a free surface, Arch. Rat. Mech. Anal., 133 (1996), 299-331. 

[36]

A. Tani and N. Tanaka, Large time existence of surface waves in incompressible viscous fluids with or without surface tension, Arch. Rat. Mech. Anal., 130 (1995), 303-314. 

[37]

L. Weis, Operator-valued Fourier multiplier theorems and maximal Lp-regularity, Math. Ann., 319 (2001), 735-758. 

[1]

Anis Dhifaoui. $ L^p $-strong solution for the stationary exterior Stokes equations with Navier boundary condition. Discrete and Continuous Dynamical Systems - S, 2022, 15 (6) : 1403-1420. doi: 10.3934/dcdss.2022086

[2]

Dongyi Liu, Genqi Xu. Input-output $ L^2 $-well-posedness, regularity and Lyapunov stability of string equations on networks. Networks and Heterogeneous Media, 2022, 17 (4) : 519-545. doi: 10.3934/nhm.2022007

[3]

Jian-Guo Liu, Zhaoyun Zhang. Existence of global weak solutions of $ p $-Navier-Stokes equations. Discrete and Continuous Dynamical Systems - B, 2022, 27 (1) : 469-486. doi: 10.3934/dcdsb.2021051

[4]

Niklas Sapountzoglou, Aleksandra Zimmermann. Well-posedness of renormalized solutions for a stochastic $ p $-Laplace equation with $ L^1 $-initial data. Discrete and Continuous Dynamical Systems, 2021, 41 (5) : 2341-2376. doi: 10.3934/dcds.2020367

[5]

Shaoming Guo, Xianfeng Ren, Baoxiang Wang. Local well-posedness for the derivative nonlinear Schrödinger equation with $ L^2 $-subcritical data. Discrete and Continuous Dynamical Systems, 2021, 41 (9) : 4207-4253. doi: 10.3934/dcds.2021034

[6]

Xuerui Gao, Yanqin Bai, Shu-Cherng Fang, Jian Luo, Qian Li. A new hybrid $ l_p $-$ l_2 $ model for sparse solutions with applications to image processing. Journal of Industrial and Management Optimization, 2021  doi: 10.3934/jimo.2021211

[7]

Ildoo Kim. An $L_p$-Lipschitz theory for parabolic equations with time measurable pseudo-differential operators. Communications on Pure and Applied Analysis, 2018, 17 (6) : 2751-2771. doi: 10.3934/cpaa.2018130

[8]

Junjie Zhang, Shenzhou Zheng, Haiyan Yu. $ L^{p(\cdot)} $-regularity of Hessian for nondivergence parabolic and elliptic equations with measurable coefficients. Communications on Pure and Applied Analysis, 2020, 19 (5) : 2777-2796. doi: 10.3934/cpaa.2020121

[9]

Umberto De Maio, Peter I. Kogut, Gabriella Zecca. On optimal $ L^1 $-control in coefficients for quasi-linear Dirichlet boundary value problems with $ BMO $-anisotropic $ p $-Laplacian. Mathematical Control and Related Fields, 2020, 10 (4) : 827-854. doi: 10.3934/mcrf.2020021

[10]

Boya Li, Hongjie Ju, Yannan Liu. A flow method for a generalization of $ L_{p} $ Christofell-Minkowski problem. Communications on Pure and Applied Analysis, 2022, 21 (3) : 785-796. doi: 10.3934/cpaa.2021198

[11]

Justin Forlano. Almost sure global well posedness for the BBM equation with infinite $ L^{2} $ initial data. Discrete and Continuous Dynamical Systems, 2020, 40 (1) : 267-318. doi: 10.3934/dcds.2020011

[12]

Zijun Chen, Shengkun Wu. Local well-posedness for the Zakharov system in dimension $ d = 2, 3 $. Communications on Pure and Applied Analysis, 2021, 20 (12) : 4307-4319. doi: 10.3934/cpaa.2021161

[13]

Wei Wang, Jianliang Zhai, Tusheng Zhang. Large deviations for stochastic $ 2D $ Navier-Stokes equations on time-dependent domains. Communications on Pure and Applied Analysis, 2022, 21 (10) : 3479-3498. doi: 10.3934/cpaa.2022111

[14]

Jinhui Li, Guangqing Wang. An $ L^{q}\rightarrow L^{r} $ estimate for rough Fourier integral operators and its applications. Discrete and Continuous Dynamical Systems, 2022, 42 (11) : 5387-5397. doi: 10.3934/dcds.2022102

[15]

Gyula Csató. On the isoperimetric problem with perimeter density $r^p$. Communications on Pure and Applied Analysis, 2018, 17 (6) : 2729-2749. doi: 10.3934/cpaa.2018129

[16]

Xin Yang, Bing-Yu Zhang. Well-posedness and critical index set of the Cauchy problem for the coupled KdV-KdV systems on $ \mathbb{T} $. Discrete and Continuous Dynamical Systems, 2022, 42 (11) : 5167-5199. doi: 10.3934/dcds.2022090

[17]

Khalid Latrach, Hssaine Oummi, Ahmed Zeghal. Existence results for nonlinear mono-energetic singular transport equations: $ L^p $-spaces. Discrete and Continuous Dynamical Systems - S, 2022, 15 (1) : 179-195. doi: 10.3934/dcdss.2021028

[18]

Luisa Malaguti, Stefania Perrotta, Valentina Taddei. $ L^p $-exact controllability of partial differential equations with nonlocal terms. Evolution Equations and Control Theory, 2022, 11 (5) : 1533-1564. doi: 10.3934/eect.2021053

[19]

Yang Liu, Chunyou Sun. Inviscid limit for the damped generalized incompressible Navier-Stokes equations on $ \mathbb{T}^2 $. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4383-4408. doi: 10.3934/dcdss.2021124

[20]

Guangfeng Dong, Changjian Liu, Jiazhong Yang. On the maximal saddle order of $ p:-q $ resonant saddle. Discrete and Continuous Dynamical Systems, 2019, 39 (10) : 5729-5742. doi: 10.3934/dcds.2019251

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (368)
  • HTML views (273)
  • Cited by (8)

Other articles
by authors

[Back to Top]